Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Apr 24, 2021, 1:52 PM EDT for Aiken County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 1:52 PM EDT (17:52 UTC)
- Expired
- Apr 24, 2021, 2:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Columbia, SC
County Aiken County, SC
The radar
The Columbia radar (KCAE), 67 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WWUS82 KCAE 241752
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
152 PM EDT Sat Apr 24 2021
SCZ030-241815-
Aiken SC-
152 PM EDT Sat Apr 24 2021
...Strong Thunderstorms Will Impact Portions of central Aiken County
Until 215 PM EDT....
At 151 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Aiken, moving northeast at 20 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Aiken, Aiken Mall, Citizens Park, Aiken Municipal Airport,
Gloverville, Aiken State Park, USC Aiken, Graniteville, Hopeland
Gardens and Vaucluse.
This includes Interstate 20 in South Carolina near mile marker 12,
and between mile markers 14 and 31.
LAT...LON 3343 8176 3358 8188 3380 8158 3357 8140
TIME...MOT...LOC 1751Z 237DEG 19KT 3355 8175
$$
CJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Apr 24, 1:05 PM EDT, 47 minutes earlier.
Area forecast discussion, Apr 24, 1:05 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Columbia SC 105 PM EDT Sat Apr 24 2021 .SYNOPSIS... Dry weather expected Sunday as a ridge of high pressure builds in. Rain chances increase late in the week as a trough and low pressure system cross the area. && .NEAR TERM /THROUGH TONIGHT/... One shortwave currently moving through the area late this morning has brought our first significant rainfall in quite some time. This rainfall will be moving off to the east and north through the afternoon. A second area of activity is expected to move through later this afternoon and evening, and isolated thunderstorms may be possible with that rainfall. At this time the severe threat is diminishing, but still not entirely non- existent. A stronger low-level jet moving through will be able to mix down to the surface in the stronger activity, so can not rule out an isolated severe storm through this evening. Greatest threat will remain off to the south of the forecast area. Locally heavy rainfall also possible. Later tonight, low pressure will east of the area, with drying expected by morning. Overnight lows will range from the lower 50s west to the upper 50s east. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Beautiful and familiar weather returns to the area on Sunday. Surface low and cold front will quickly move northeastward, and will be replaced by a surface high. General northwesterly flow is expected throughout the atmosphere as the mid-level shortwave passes through and to the east of the region. Surface downsloping flow and plentiful sunshine will lead to beautiful/warm conditions during the day on Sunday. Highs are expected to reach the mid and upper 70s across the entire area. Winds will be out of the northwest, around 5 to 10 mph. Sunday night looks average, with lows falling into the low 50s across the area. It wouldn't surprise me if some areas saw the upper 40s, but generally we'll be near normal temperature-wise. Monday looks beautiful and warmer as the surface high begins to shift south and set up to our east across the Atlantic. Winds should shift out of the south and southeast, and mid-level ridging will begin to build across the region. PWs should generally stay under an inch, so expect mostly sunny skies and highs in the upper 70s and low 80s. Overnight, similarly clear skies are expected with lows in the mid 50s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Generally, models are in good agreement on the big picture of how this period will unfold, with some minor discrepancies. Generally speaking, above-normal heights will build into the region through mid-week, with 500 hPa heights expected to build to near 585-588 dam by Wednesday/Thursday. As this occurs, a surface high pressure system will shift into the west-central Atlantic, and create several days of south and southeasterly surface flow. Across the western US, a deep and slow moving longwave trough is expected to dig into the Texas/Oklahoma region. By this point, plenty of uncertainty begins to creep into the forecast. The ECM/GEFS/Canadian ops/ensembles all have differing solutions and timing, with the ECM/Canadian being more similar to one another than to the GEFS/GFS solutions. The longwave trough looks like it can do a couple of things: progress slowly to the east in between strong ridges on the east and west coast (GEFS/GFS), or get cut off over the southwest as a strong northern stream shortwave digs into the northeastern US by Friday (ECM/Canadian). The latter scenarios drag a cold front through the region by Saturday but are dry with it. The former solution brings rain into the region on Friday. Additionally, GEFS ensemble spreads are quite large with with height forecasts during the Thursday night- Saturday timeframe, which really lowers confidence. There is too much uncertainty to have pops higher than ~30-35% during the Friday and Saturday timeframe, so that is about where I will end up with this forecast package. Temperatures in the latter half of the week are dependent on the evolution of the pattern laid out above. Before that (Tuesday/Wednesday), confidence is pretty high in above normal temperatures developing as the heights rise into the 90th percentile per NAEFS. Expect highs in the mid 80s, with upper 80s possible in our warmer spots. Thursday should be this warm if the trend continues towards a slower arrival of the trough and low pressure system, with Thursday potentially behind the warmest day. Friday and Saturday should be the coolest days of the period, as showers and thunderstorms are possible both days. Highs should be in the upper 70s and low 80s on both days. Overnight lows should generally be in the 50-60F range throughout the period. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Initial shortwave moving through the region has brought rainfall along with it. This activity is currently moving east of most taf sites, with some lingering rainfall and isolated thunder still possible through this afternoon and into the evening ahead of the second shortwave. Winds as the rain is ending have increase to between 10 and 18 knots, with some gusts over 25 knots. These winds will also continue to through the afternoon as better mixing occurs. As for clouds, plenty of cloud cover will remain this evening and through much of tonight before beginning to clear out some between 12z and 15z Sunday. MVFR and IFR conditions will also remain through 15z Sunday. EXTENDED AVIATION OUTLOOK...No significant restrictions expected through Thursday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Apr 24, 4:26 AM EDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 426 AM EDT Sat Apr 24 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-250830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 426 AM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Strong to severe thunderstorms will be possible mainly this afternoon into the evening. Damaging winds, large hail, locally heavy rainfall, and an isolated tornados will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Apr 24, 1:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
152 PM EDT Sat Apr 24 2021
SCZ030-241815-
Aiken SC-
152 PM EDT Sat Apr 24 2021
...Strong Thunderstorms Will Impact Portions of central Aiken County
Until 215 PM EDT....
At 151 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Aiken, moving northeast at 20 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Aiken, Aiken Mall, Citizens Park, Aiken Municipal Airport,
Gloverville, Aiken State Park, USC Aiken, Graniteville, Hopeland
Gardens and Vaucluse.
This includes Interstate 20 in South Carolina near mile marker 12,
and between mile markers 14 and 31.
LAT...LON 3343 8176 3358 8188 3380 8158 3357 8140
TIME...MOT...LOC 1751Z 237DEG 19KT 3355 8175
CJRNearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.